DVT again!!!

Hi guys, haven't posted for a while hope everyone is well.

ok so I've just had confirmation of another DVT on Thursday very shocked it happened very quick started with symptoms Tuesday, swelling Wednesday, doctor & scan Thursday, been sent home with clexane injections til I see the doctor on Monday, absolutely gutted especially at my age (I'm 31) 4th DVT in 10 years, had tests for my 2nd in 2013 no clinical reason for unprovoked DVT.

I'm in bits guys, got fab friends but they don't really understand, off work and college I'm cooped up in my flat bored bugging to work but obviously can't walk far due to swelling and pain, boyfriend not supportive.

Sorry for the rant i don't know whats coming next, more investigation? lifelong meds? this shouldn't be happening at my age!!

Loves x

9 Replies

oldestnewest
  • Hugs xxx it hurts and it's not fun. Hope the pain and swelling goes quickly and you can get some answers.

  • Really feeling for you please check the Hughes syndrome web site, sticky blood, some tests come back negative but if the Doctors go by past medical history it's should be enough for diagnoses, life long medication has saved my life, they should have had you you on medication between your DVT's

  • Sorry to hear you've got another blood clot.

    I've had three blood clots my first one I was 18 then 26 when I was pregnant and last year when I was 45.

    I have factor 5 leiden a blood clotting abnormality.

    I was told when I was 28 after having my 2nd child I wouldn't get another blood clot unless I fell pregnant or took the pill.

    So last year whilst in Turkey after the first week I suspected another blood clot, but I talked myself out of it.

    Sure enough when I arrived back home I went to the gp then hospital this clot was in my in my full length of my thigh.

    Apparently I shouldn't of been flying without a tinzaparin injection, but I was never informed of this.

    So nice guidelines recommended for risk versus benefit I'm on anticoagulants for life now. I tried warfarin but my inr wouldn't stabilise so I'm on rivoxaban now this doesn't need monitoring.

    Last Thursday I thought I had another blood clot even though I'm on blood thinners I could still get a clot.

    Luckily I got the all clear.

    They need to investigate your bloods.

    Tracey

  • I'm on the same medication. You need to remember to stop it a 24 hours before having a tooth extracted and make sure you notify your dentist.

    I had an extraction done and had to look it up.

    In fact many people forget to tell their dentist they are on medication for DVTs

  • I know what it is like. Are you elavating your legs. Are you using thrombosis stockings. Yes you might hate them but you need them. You should put them on before getting out of bed. Also get two bricks. One for each bottom leg of your bed.

    I know that sounds strange but believe me, I wish someone had told me years ago to do that. Also make sure to use comfortable shoes. Forget fashion. Be prepared to use the stockings for life. You can get nice black ones and even shin coloured ones. I've been using them for the last twenty years. I use Apaxaban now as I have alergic reactions to warfarin.

  • I've had three not pleasant but I'm 71 not young like you I'm on warfarin for life don't know how to prevent them take care

  • Hope all goes well. Do you have an ACE support group close by? See their website. I had a recurrent DVT 6months after 1st. Injections like you and blood tests for about everything! Yes, you may need medication for life but you'll get used to it and stockings are a pain but a necessary evil. I'm waiting for someone to design some sexy ones! Ask questions from hosp./GP. Trust you have good ones that welcome them. Good luck.

  • These stockings are to prevent post thrombotic syndrome, but I've already got this syndrome due to having no stockings issued upon diagnosis.

    Now NICE guidelines state stocking don't need to be worn as there's no proof they prevent post thrombotic syndrome.

    Personally I think it's down to cut backs.

    My first two blood clots were treated immediately I didn't suffer like I am with this last blood clot.

    I can't stand cold surfaces on my leg the cold leather couch is a killer.

    I'm sure the cold weather makes my leg worse. it's been fine through the summer.

    I usually wear flight socks they are more comfy

    Tracey

  • So sorry to hear , really hope you get some answers soon I've just had my second unprovoked pe so now life long meds it's all very scary , hope your better soon xx

You may also like...